Louisiana, 2005

Damaging Wind in Louisiana, August 15, 2005

August 15, 2005 · NWS LCH · 1 event in 1 county or zone

Trees and power lines were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees and power lines were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 15, 8:43 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 15, 8:43 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 AM CDT MON AUG 15 2005

.UPDATE...
A VERY MOIST ATMOSPHERE IS IN PLACE AGAIN TODAY AS AREA SOUNDINGS
SHOW PWAT NEAR 2 INCHES. RADAR ALREADY SHOWING A FEW SHOWERS AND
THUNDERSTORMS OVER SOUTHEAST TEXAS WITH MORE DEVELOPING JUST OFF
THE COAST OF LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP WITH DAYTIME HEATING. AGAIN SOME LOCALLY HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH THE THUNDERSTORMS. NO MAJOR CHANGES TO THE ZONES OR GRIDS FOR
THE TODAY PERIOD AT THIS POINT.

&&

RUA

&&

.PREV DISCUSSION... (ISSUED 520 AM CDT MON AUG 15 2005)

DISCUSSION...
SHOWERS AND THUNDERSTORMS OVER THE GULF ARE SLOWLY MAKING THEIR
WAY ONSHORE AND INTO CAMERON PARISH AND JEFFERSON COUNTY THIS
MORNING. STORMS HAVE DEVELOP AS THE UPPER RIDGE OVER THE REGION HAS
BROKEN AND THE INFLUX OF TROPICAL AIR SPREADING OUT OF THE GULF.
PRECIP WATER HAS RISEN TO AROUND 2 INCHES. THEREFORE...LOOKING TO
SEE A CLOUDY DAY ON TAP...A COUPLE OF BREAKS IN THE CLOUD COVER
WILL ALLOW TEMPS TO JUMP INTO THE 90S.

A FEW STORMS TODAY ARE EXPECTED TO BECOME PULSE SEVERE DURING THE
AFTERNOON HOURS WITH THE MAIN THREAT...WINDS. THESE STORMS WILL
ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.

STORMS ENDING AFTER SUNSET ACRS INLAND AREAS WITH STORMS REFORMING
OVER THE GULF DURING THE OVERNIGHT HOURS. TMRW LOOKS TO SEE A BIT
LESS IN THE WAY OF SHOWERS AND THE RIDGE ALOFT STRENGTHENS A BIT.
WE ARE IN A PERSISTENT WEATHER PATTERN...WHICH MEANS IT IS STILL
SUMMER.

AVIATION...
STORMS TO BRING IFR CONDITIONS AT TIMES. STORMS ALONG THE COAST
WILL MOVE INLAND...NORTHWARD. LOOKING AT CLOUDY SKIES TODAY. WITH
VFR CONDITIONS OUTSIDE OF STORM ACTVTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  93  76  94  76 /  50  20  40  20
KBPT  94  77  94  76 /  50  20  30  20
KAEX  95  73  95  74 /  50  10  40  20
KLFT  94  75  94  76 /  50  20  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 15, 5:53 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
653 AM CDT MON AUG 15 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-161200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
653 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
CLOUDY SKIES WITH SHOWERS AND THUNDERSTORMS THROUGH THE DAY TODAY.
A FEW STORMS MAY PULSE UP AND PRODUCE SEVERE WEATHER WITH THE
MAIN THREAT FROM WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES. STORMS WILL MOVE SLOWLY TODAY
AND WILL PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS TOMORROW WILL PRODUCE NUMEROUS CLOUD TO
GROUND LIGHTNING STRIKES...GUSTY WINDS AND BRIEF HEAVY RAIN.
STORMS WILL GRADUALLY TAPER OFF THROUGH THE WORK-WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS WILL NOT BE NEEDED.

K. KUYPER

The radar

The Lake Charles radar (KLCH), 82 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Acadia

When
August 15, 12:30 PM CST
Where
Acadia County, Crowley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
30.217, -92.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469787.